Jump to content

pots,svt,ablation


Recommended Posts

I know this is a topic that has been discussed a few times on the board. I would just like to get people's opinions or shared knowledge on this. I had svt that was causing problems every single day. I had an ablation and it did get fixed. after the ablation i started having major problems with pots...probably had pots before the ablation cuz I have a sibling who also has it. I eventually went to mayo cuz none of the meds were working and mayo started me on mestinon and the POTS has been extremely well controlled now. I recently wore a monitor because I was having a new feeling tachy and was able to catch it on the monitor and doc says he thinks it's SVT and does not think it's related to POTS(I don't think it is either). I get these episodes when I'm just sitting or standing or i guess laying down for that matter and i get a hard thump in my chest, then it goes racing (into the 200's) and usually within a min and I get another hard thump and I go back into normal rhythm. dr said options were medication or another ep study. i'm starting the med right now but don't know if it will work...didn't work before when i've been on it. I had a doozy of day the other day when i just had episode after episode and was exhausted by the end of the day and my body will be messed up now for the next week at least. so after that i'm thinking i'm going to do the ablation. I am very concerned about the POTS getting worse. even though i'm dealing with this pots thing now I don't regret for a second doing the first ablation. Are ablations still a problem if the area of tachy is not related to pots? Since my body isn't naturally compensating for the low blood pressure without the mestinon would the ablation really make things any worse since my body already doesn't have that capability? Since being on the mestinon I very rarely have pots symptoms...this tachy that I'm getting is definitely different than the pots tachy i would get. I would love to hear what any of you have to say about all this or what your docs have said. My doc doesn't think it will be a problem and he is a wonderful dr but everything i've read says that pots and ablations don't mix well.

Link to comment
Share on other sites

Sorry you are having such problems. I too had a sinus node ablation back in 1996. Then I kept getting really bad thumps and racing..I had junctional tachycardia. Finally I had an AV node ablation. Now I am 100% pacemaker dependent. I would see about getting a holter monitor or a 30-day event recorder. Perhaps your cardiologist can detect what is causing the problem. By the way, I am also in Mestinon and am doing ok on it. Good luck! Keep searching for the rainbow...you need to be proactive in dealing with the challenges of POTS!

Link to comment
Share on other sites

Hi Sonshine,

I recently had an ablation performed-June 2005) for SVT, during the EP study they also found atrial flutter, atrial tachyardia. They ablated the AVNRT. The ablation didn't do a darn thing for me. My pulse still goes thru the roof anytime I sit or stand up. I still have all of the same problems with extreme fatigue, chest pains, shortness of breath, dizziness etc. I am also on Mestonin. I guess I am one of the 50% that it does seem to help much. The only thing is has done is relieve stomach issues, but also gave me a new problem...Ulcers. If your pulse is racing upon assuming any type of upright position I would tend to think that it is definitely POTS, hopefully your Doc can get it narrowed down for you.

Link to comment
Share on other sites

I did wear a 30 day monitor and and the dr said it looked like SVT. i don't get this tachy when changing position at all like i have in the past with POTS. This just comes out of no where. i did have 2 areas that the doc saw with my first ablation but he didn't chase after one of them so he's thinking it might be that one causing the problems now.

goldicedance...what's junctional tachycardia and how did the drs determine that's what it was?

Link to comment
Share on other sites

Is it possible you're having hormonal fluctuations that could be setting off the tachy?

I was given a medicine to induce menopause--it set off terrible episodes of tachycardia which happened at any particular time, and happened regardless of my position, including in bed. Sometimes I had hot flashes with the tachy, but many times, it was just by itself.

Nina

Link to comment
Share on other sites

I know this is a topic that has been discussed a few times on the board.? I would just like to get people's opinions or shared knowledge on this.? I had svt that was causing problems every single day.? I had an ablation and it did get fixed.? after the ablation i started having major problems with pots...probably had pots before the ablation cuz I have a sibling who also has it.? I eventually went to mayo cuz none of the meds were working and mayo started me on mestinon and the POTS has been extremely well controlled now.? I recently wore a monitor because I was having a new feeling tachy and was able to catch it on the monitor and doc says he thinks it's SVT and does not think it's related to POTS(I don't think it is either).? I get these episodes when I'm just sitting or standing or i guess laying down for that matter and i get a hard thump in my chest, then it goes racing (into the 200's) and usually within a min and I get another hard thump and I go back into normal rhythm.? dr said options were medication or another ep study.? i'm starting the med right now but don't know if it will work...didn't work before when i've been on it.? I had a doozy of day the other day when i just had episode after episode and was exhausted by the end of the day and my body will be messed up now for the next week at least.? so after that i'm thinking i'm going to do the ablation.? I am very concerned about the POTS getting worse.? even though i'm dealing with this pots thing now I don't regret for a second doing the first ablation.? Are ablations still a problem if the area of tachy is not related to pots?? Since my body isn't naturally compensating for the low blood pressure without the mestinon would the ablation really make things any worse since my body already doesn't have that capability?? Since being on the mestinon I very rarely have pots symptoms...this tachy that I'm getting is definitely different than the pots tachy i would get.? I would love to hear what any of you have to say about all this or what your docs have said.? My doc doesn't think it will be a problem and he is a wonderful dr but everything i've read says that pots and ablations don't mix well.

Hi,

I also have POTS and I had an ablation done in 2001 for AVNRT and IST. I have similiar symptoms that you are having. My heart will just out of the blue start racing and then I feel a hard thump and it goes back to normal, all within seconds this happens. I haven't been able to catch the episodes on any monitors so I can't say exactly what is causing it. It is truely frustrating after being so hopeful that the ablation would take care of any tachy. I never had this kind of symptom though before the ablation so I assume it was caused from the ablation. How long ago did you have your ablation done?

Link to comment
Share on other sites

Re: Junctional tachycardia--I had a very wise and astute electrophysiologist. The way I understand it is the POTS still wanted my heart to speed up..it tried but the ablation made it difficult. The AV node is what transmits the signal from the sinus node to the ventricular node. Ask your cardiologist electrophysiologist whether you can be having problems. Apparently in my case, the sinus node was damaged by the ablation as I got bradycardia along with tachycardia, thus necessitating the pacemaker to begin with. This is just further evidence that sinus node ablation is not the way to go with POTS. However, back in 1996, no one knew about this. I feel sometimes like I am one of the "founders" of POTS--the does and the don'ts.

Link to comment
Share on other sites

Re: Junctional tachycardia--I had a very wise and astute electrophysiologist.  The way I understand it is the POTS still wanted my heart to speed up..it tried but the ablation made it difficult.  The AV node is what transmits the signal from the sinus node to the ventricular node.  Ask your cardiologist electrophysiologist whether you can be having problems.  Apparently in my case, the sinus node was damaged by the ablation as I got bradycardia along with tachycardia, thus necessitating the pacemaker to begin with.  This is just further evidence that sinus node ablation is not the way to go with POTS.  However, back in 1996, no one knew about this.  I feel sometimes like I am one of the "founders" of POTS--the does and the don'ts.

What were your symptoms like, the junctional tachycardia and how soon after the ablation did they occur?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...